Hail, Wright
- When
- November 10, 2:30 PM CST
- Where
- Wright County, 4.19 mi S of Hartville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.190, -92.510
Weak instability over south central Missouri interacted with a cold front which caused marginally severe thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Weak instability over south central Missouri interacted with a cold front which caused marginally severe thunderstorms to develop.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 10, 12:00 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CST FRI NOV 10 2006 ...SEVERE WEATHER UPDATE... .UPDATE... A SURFACE COLD FRONT STRETCHED FROM NEAR COLUMBIA MISSOURI TO JUST EAST OF JOPLIN AT 1630Z. AN UNSEASONABLY WARM AND MOIST AIRMASS WAS IN PLACE AHEAD OF THE FRONT WITH SURFACE DEWPOINTS IN THE LOWER AND MIDDLE 60S. THIS WAS YIELDING SURFACE BASED CAPES AROUND 1000 J/KG. HOWEVER 12Z AND 16Z SOUNDINGS REVEAL THAT CONVECTIVE INHIBITION REMAINS IN PLACE DUE TO A 700 MB CAPPING INVERSION. THE EROSION OF THIS MID LEVEL WARM LAYER WILL BE KEY TO CONVECTIVE DEVELOPMENT THIS AFTERNOON. REGIONAL SOUNDINGS AND RUC DATA ANALYSIS SUGGEST MID LEVEL COOLING WILL TAKE PLACE OVER THE NEXT FEW HOURS AS THE UPPER LEVEL TROUGH SWINGS EAST FROM THE CENTRAL PLAINS. INSTABILITY AND DEEP LAYERED SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORM DEVELOPMENT ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI WHERE MID LEVEL COOLING AND INSTABILITY AXIS WILL LIKELY COME INTO PHASE. ELEVATED CONVECTION WILL ALSO INCREASE BEHIND THE FRONT AS SYNOPTIC SCALE ASCENT ASSOCIATED WITH THE APPROACHING TROUGH SPREADS EAST. STRONG COLD AIR ADVECTION WILL FOLLOW THE FRONTAL PASSAGE WITH TEMPERATURES FALLING SHARPLY BEHIND THE FRONT. FOSTER && .DISCUSSION... MAIN FOCUS FOR THIS FORECAST WILL BE ON THE STORM SYSTEM PUSHING THROUGH THE REGION OVER THE NEXT 24 HOURS. EARLY MORNING WATER VAPOR IMAGERY INDICATES A STRONG SHORT WAVE TROUGH PASSING THROUGH THE CENTRAL ROCKIES. AT THE SURFACE...AN ELONGATED SURFACE LOW EXTENDS FROM NEAR PONCA CITY OKLAHOMA TO WICHITA FALLS TEXAS. A SHARPENING WARM FRONT EXTENDS FROM THE LOW ACROSS SOUTHEAST KANSAS AND CENTRAL MISSOURI. PRESSURE GRADIENTS IN THE LOWER LEVELS VEER FROM SOUTHERLY AT THE SURFACE TO SOUTHWESTERLY AT AROUND 850 MB. THIS WIND PROFILE CONTINUES TO ADVECT LOW LEVEL MOISTURE NORTHWARD...WITH SURFACE DEW POINTS IN THE UPPER 50S AND LOWER 60S ACROSS THE ENTIRE FORECAST AREA. SCATTERED ELEVATED CONVECTION HAS DEVELOPED WITHIN THE LAST COUPLE OF HOURS OVER NORTHEAST KANSAS IN RESPONSE TO AN AREA OF ISENTROPIC UPGLIDE BETWEEN 850 AND 700 MB. SOME OF THIS ACTIVITY MAY SPREAD INTO THE FAR NORTHWEST ZONES EARLY THIS MORNING...BUT THINK THIS ACTIVITY WILL BE ISOLATED AS THE ISENTROPIC UPGLIDE WEAKENS. OTHER SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL MISSOURI AFTER SUNRISE AS LARGE SCALE ASCENT OVERSPREADS THE SHARPENING WARM FRONT. STORMS THIS MORNING WILL HAVE ENOUGH ELEVATED CAPE AND EFFECTIVE BULK LAYER SHEAR TO SUPPORT PERHAPS SOME MARGINALLY SEVERE HAIL. LATER THIS MORNING...THE AFOREMENTIONED SURFACE LOW WILL BEGIN TO EJECT OUT OF OKLAHOMA AND THROUGH THE OZARK REGION AS THE MAIN UPPER LEVEL ENERGY APPROACHES. A TRAILING COLD FRONT FROM THE LOW WILL THEN BEGIN TO ACCELERATE THROUGH THE OZARKS. BY NOON...THE FRONT SHOULD EXTEND FROM NEAR OSAGE BEACH TO JUST WEST OF SPRINGFIELD. HIGHS WEST OF THIS LINE WILL BE REACHED THIS MORNING...WITH TEMPERATURES FALLING FOR MUCH OF THE AFTERNOON. THE FRONT WILL THEN MAKE IT TO AROUND A ROUND SPRING TO WEST PLAINS LINE BY SUNSET. BRISK AND GUSTY NORTHWEST WINDS WILL ALSO DEVELOP BEHIND THE FRONT...MAKING FOR QUITE A CHANGE FROM THE RECORD SETTING TEMPERATURES OF THE PAST FEW DAYS. BESIDES THE MORNING SHOWERS AND THUNDERSTORMS ALONG THE WARM FRONT OVER CENTRAL MISSOURI...THE COLD FRONT WILL ALSO BE A FOCUS FOR MORE SHOWER AND THUNDERSTORM ACTIVITY. A CAPPING INVERSION AHEAD OF THE FRONT SHOULD KEEP MOST OF THE ACTIVITY RIGHT ALONG OR BEHIND THE FRONT. EXPECTED STORM MOTIONS AND BULK SHEAR VECTORS WILL BE FAIRLY PARALLEL TO THE ORIENTATION OF THE FRONT. THEREFORE EXPECT A LINE OR BROKEN LINE SEGMENTS AS THE CONVECTIVE MODE. MLCAPES OF 500-1000 J/KG WILL EXIST IN THE WARM SECTOR WITH 0-6KM BULK SHEAR VALUES OF 40-45 KTS...SUPPORTING A LARGE HAIL THREAT. THE FORWARD PROPAGATION OF THE FRONT WHEN COMPARED WITH EXPECTED MEAN STORM MOTIONS WOULD FAVOR DECENT COLD POOL/SHEAR INTERACTION EARLY THIS AFTERNOON. THE FRONT IS EXPECTED TO ACCELERATE LATER THIS AFTERNOON...WHICH MAY SUPPORT THE STORMS BECOMING SLIGHTLY ELEVATED. THINK A SEVERE STRAIGHT LINE WIND THREAT IS THEREFORE VALID...ESPECIALLY EARLY THIS AFTERNOON. ENOUGH ELEVATED INSTABILITY WILL EXIST DIRECTLY BEHIND THE FRONT TO CONTINUE TO SUPPORT A HAIL THREAT. THE FRONT WILL MOVE OUT OF SOUTH CENTRAL MISSOURI EARLY THIS EVENING. THERE WILL CONTINUE TO BE A SEVERE THREAT OVER THE FAR SOUTHEASTERN ZONES DURING THIS TIME PERIOD. WINDS WILL REMAIN RATHER BRISK OUT OF THE NORTHWEST ACROSS THE OZARKS THIS EVENING. STRONG COLD AIR ADVECTION WILL ALSO CONTINUE. SKIES WILL CLEAR OVER SOUTHEAST KANSAS AND WESTERN MISSOURI LATE TONIGHT. TEMPERATURES ACROSS THIS AREA WILL FALL TO AROUND THE FREEZING MARK. CLOUDS WILL HANG ON LONG ENOUGH ACROSS THE SOUTHEAST TO KEEP OVERNIGHT LOWS IN THE MIDDLE 30S. SHORT WAVE RIDGING ALOFT WILL THEN KEEP MOSTLY CLEAR SKIES GOING INTO SATURDAY NIGHT. TEMPERATURES WILL REMAIN COOL...WITH MOST AREAS A GOOD TEN DEGREES BELOW NORMAL. THE PROGRESSIVE UPPER LEVEL PATTERN WILL THEN USHER IN MORE SHORT WAVE ENERGY INTO THE CENTRAL UNITED STATES STARTING SUNDAY. MODELS HAVE TRENDED A BIT SLOWER WITH THIS ENERGY..AND THE ASSOCIATED LARGE SCALE ASCENT. HAVE THEREFORE TRIMMED POPS BACK UNTIL THE SUNDAY NIGHT AND MONDAY TIME PERIOD. LOW LEVEL MOISTURE FOR THIS TIME PERIOD WILL BE LACKING...SO WILL NOT GO TOO CRAZY WITH POPS. NEVERTHELESS...DID GO WITH CHANCE POPS SUNDAY NIGHT AND LOW CHANCE TO CHANCE POPS ON MONDAY. A LONG WAVE TROUGH AXIS WILL THEN SETUP SOMEWHERE OVER THE CENTRAL UNITED STATES AROUND MIDWEEK. THIS WILL PUT MISSOURI IN A GENERAL NORTHWEST FLOW ALOFT. THIS REGIME WILL FAVOR THE PASSAGE OF SEVERAL SHORT WAVE TROUGHS. SEE NO REASON TO NOT CARRY AT LEAST LOW CHANCE POPS THROUGH MIDWEEK. HAVE GONE NEAR OR SLIGHTLY BELOW CLIMO WITH TEMPERATURES. NO CHANGES WERE MADE BEYOND DAY FIVE. SCHAUMANN && .AVIATION... FOR THE 18Z TAFS...COLD FRONT WAS JUST TO THE WEST OF SPRINGFIELD AT THE BEGINNING OF THE FORECAST PERIOD. AT JOPLIN...CEILINGS FELL FROM ABOUT 6000 FEET TO AROUND 800 FEET SHORTLY AFTER FROPA AROUND 16Z. EXPECT THE SAME TREND ON CLOUD DECK AT SPRINGFIELD...SO WILL CARRY LOWER END MVFR WITH TEMPO SHOWERS AND IFR CEILINGS. LATEST RADAR SHOWS MOST PRECIP POST FRONTAL SO WILL CONTINUE TEMPO RAIN FOR THE FIRST FEW HOURS OF THE FORECAST BEFORE LIFTING CEILINGS TO MVFR. OBSERVATIONS BEHIND THE FRONT INDICATE WIND GUSTS OVER 20 MPH FROM THE NORTHWEST SO HAVE KEPT GUSTS GOING THROUGH THE AFTERNOON. DURING THE OVERNIGHT PERIOD...WILL GRADUALLY LIFT CEILINGS AS DRIER AIRMASS MOVES INTO THE REGION...AND WILL KEEP SUSTAINED NORTHWEST WINDS AROUND 10 KTS. MMT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST FRI NOV 10 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 125 PM CST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH A FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE MISSOURI OZARKS THIS AFTERNOON. THE HIGHEST RISK OF SEVERE STORMS WILL BE EAST OF A LINE FROM ROLLA TO BRANSON...AND ACROSS CENTRAL MISSOURI FROM THE LAKE OF THE OZARKS NORTHWARD. DISCUSSION: A COLD FRONT LOCATED FROM NEAR ROLLA TO BRANSON AT EARLY AFTERNOON WILL PUSH EAST ACROSS THE REMAINDER OF THE MISSOURI OZARKS THIS AFTERNOON. MEANWHILE A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH FROM THE WEST. A WARM LAYER ALOFT THAT HAS INHIBITED THUNDERSTORM DEVELOPMENT WILL WEAKEN ALLOWING THUNDERSTORMS TO DEVELOP ALONG THE FRONT AS IT INTERACTS WITH AN UNSEASONABLY WARM AND MOIST AIRMASS. SUFFICIENT INSTABILITY AND WIND SHEAR WILL SUPPORT A FEW STRONG TO SEVERE STORMS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. THUNDERSTORMS WILL ALSO INCREASE BEHIND THE FRONT ESPECIALLY ACROSS CENTRAL MISSOURI. ISOLATED STRONG TO POSSIBLY SEVERE STORMS WITH HAIL WILL BE POSSIBLE BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY EAST OF A ROLLA TO BRANSON LINE THIS AFTERNOON. SPOTTER ACTIVATION MAY ALSO BE NEEDED INTO EARLY THIS EVENING SOUTHEAST OF A ROUND SPRING TO WEST PLAINS LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CST FRI NOV 10 2006 MOZ055>057-102100- BENTON-MORGAN-MILLER- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK 1254 PM CST FRI NOV 10 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 844 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN CENTRAL MISSOURI. BENTON MILLER MORGAN THIS INCLUDES THE CITIES OF...COLE CAMP...ELDON...LAKE OZARK... VERSAILLES AND WARSAW. FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CST FRI NOV 10 2006 MOZ091-092-096-102045- DOUGLAS-WEBSTER-WRIGHT- 157 PM CST FRI NOV 10 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN DOUGLAS...SOUTHEAST WEBSTER AND WRIGHT COUNTIES UNTIL 245 PM CST... AT 155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SEYMOUR...OR 13 MILES NORTHWEST OF AVA...AND MOVING NORTHEAST AT 25 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 217 PM CST FRI NOV 10 2006 MOZ070-081-082-102100- LACLEDE-PULASKI-TEXAS- 217 PM CST FRI NOV 10 2006 ...SIGNIFICANT WEATHER ALERT FOR LACLEDE...PULASKI AND TEXAS COUNTIES UNTIL 300 PM CST... AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF FORT LEONARD WOOD...AND MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
The Springfield radar (KSGF), 79 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed a power pole.
Severe thunderstorm wind gusts downed a power pole.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6590, 6591, 6594, 6595, 6592.